2010/12/23

補完代替医療に走って子供を死なせる両親たち

The Associated Pressが、オーストラリアの研究者たちによる、代替補完医療を子供に使う場合の危険性についての研究紹介する記事を配信した
[Alternative medicines sometimes dangerous for kids (2010/12/23) by THe Associated Press]

LONDON (AP) − Giving alternative treatments such as homeopathic remedies instead of conventional medicines to children may have deadly side effects in rare instances, a new analysis says.

新たな分析によれば、通常医療の代わりに、ホメオパシーレメディのような代替医療を子供に与えることは、まれに致命的な副作用をも取らすことがある。

Australian researchers monitored reports from pediatricians in Australia from 2001 to 2003 looking for suspected side effects from alternative medicines like herbal treatments, vitamin supplements or naturopathic pills. They found 39 reports of side effects including four deaths.

The study was published online Thursday in the journal Archives of Disease in Childhood, a specialist publication of the medical journal BMJ.

Unlike conventional medicines, whose side effects are tracked by national surveillance systems, there are no such systems in place for alternative therapies.

In the study, researchers found infants to children aged 16 were affected by complementary medicines and that in nearly 65 percent of the cases, side effects were classified as severe, life-threatening, or fatal. In 44 percent of cases, pediatricians believed their patient had been harmed by a failure to use conventional medicines.

オーストラリアの研究者たちは、2001年〜2003年のオーストラリアの小児科医の報告をモニタして、ハーブレメディやビタミンサプリや自然療法錠剤などによる副作用の疑われる症例をさがした。

研究は木曜日(2010/12/23)にBMJの学術誌であるArchives of Disease in Childhoodにオンライン掲載された。

全国調査制度によって副作用が追跡される通常医療と違って、代替医療にはそのような制度は存在しない。

この研究では、研究者たちは、補完医療の影響を受けた乳幼児から16歳までの子供を発見し、それらのうち65%近くの症例が重篤・生命の危険・致命的という分類に入る副作用だった。44%の症例で、補完医療療法士たちは患者が通常医療の失敗によって実害が出ていると信じていた。

"We have known for a long time that alternative medicines can put patients at risk," said Edzard Ernst, a professor of complementary medicine at Peninsula Medical School in Exeter, England. He was not linked to the study.

"Perhaps the most serious harm occurs when effective therapies are replaced by ineffective alternative therapies," he said. "In that situation, even an intrinsically harmless medicine, like a homeopathic medicine, can be life-threatening," Ernst said.

この研究とは関係を持っていない、ExeterにあるPeninsula Medical Schoolの補完医療の教授であるEdxzard Ernstは「我々は、はるか以前から、代替医療が患者をリスクに晒す可能性があることを知っていた。もっとも重大な実害は、有効な治療法の代わりに、効果のない代替医療が使われることである。ホメオパシーのような、それ自体は無害なものでも、生命の危険を冒すことになりかねない」と述べた。

Alissa Lim of the Royal Children's Hospital in Melbourne and colleagues wrote that all four deaths they identified were caused by a decision to use alternative therapies instead of conventional medicines.

They described one case of a 10-month-old baby who had severe septic shock after being given naturopathic medicines and was assigned to a special diet to treat eczema. In another case, an infant who suffered multiple seizures and a heart attack died after being given alternative therapies − which the parents had chosen due to their concerns about the side effects of regular medicines.

メルボルンのRoyal Children's HospitalのAlissa Limと共同研究者たちは、4件の死亡例すべてが、通常医療の代わりに代替医療を使うと決断したことによって起きたことを確認した。研究者たちは、「自然療法薬を使い、湿疹治療用の特別食を与えられて、重篤な敗血症性ショックを起こした」生後10か月の男の子の症例について記述している。この他、両親が通常医療の副作用への懸念から選択した代替医療を与えられた乳児が、発作重積と心臓発作で死亡した症例も取り上げている。
記事では「自然療法薬を使い...」とあるが、原論文にはちゃんと「ホメオパシーレメディ使用」と記載されている。

==>Alissa Lim, Noel Cranswick, Michael South: "Adverse events associated with the use of complementary and alternative medicine in children", Arch Dis Child doi:10.1136/adc.2010.183152

ついでに数字も原論文から...
Surveillance for adverse events via the APSU was conducted over 36 months from January 2001 to December 2003. There were 46 reports of CAM associated adverse events. Forty questionnaires were returned to the investigators, giving a return rate of 85%. However, one was a duplicate report, so there were 39 reported events.

Reports described children from birth to 16 years of age and events ranged in severity from mild to severe, with four fatalities. In 25 cases (64%), the adverse events were rated as severe, life-threatening or fatal. In 30 cases (77%), the adverse events were considered by the reporters to be either probably or defi nitely related to CAM. In 17 cases (44%), the reporters stated that they believed that their patient had been harmed by a failure to use conventional medicine. All four fatalities resulted from a failure to use conventional medicine in favour of CAM therapies.

APSUの副作用症例調査が2001年1月〜2003年12月の36か月について実施された。補完代替医療に関連する副作用症例の報告が46件がった。40件の回答が調査者に送られ、回収率は85%だった。しかし、1件は重複だったので、39件の報告事例についてのアンケート回答回収だった。

報告には新生児から16歳までの子供について、普通から重篤まで死亡例4件を含む症例が記述されていた。25の症例(64%)で、重篤・生命の危険・致命的という分類に入る副作用とレイティングされる副作用があった。30の症例(77%)について、報告者(回答者)が「おそらく、あるいは明らかに」補完代替医療に関連していると判断していた。4つの死亡例はすべて、補完代替医療を選好し、通常医療を使わなかったことによるものだった。
また、死亡例については...
All reported deaths related to a failure to use conventional therapy. One involved an 8-month-old infant admitted with malnutrition and septic shock following naturopathic treatment with a rice milk diet from the age of 3 months for ‘congestion’ (case 23). Another death involved a 10-month old infant who presented with septic shock following treatment with homeopathic medicines and dietary restriction for chronic eczema (case 24).

死亡症例はすべて、通常医療を使わなかったことに関連している。生後8か月の乳児では、生後3か月目から「充血」治療のためにライスミルク食事療法がとられ、自然療法を受けていて、栄養失調および敗血症性ショックで死亡した(症例23)。生後10か月の乳児は、慢性疾患治療のためのホメオパシーレメディおよび食事制限を受けていて、敗血症性ショックを起こし、死亡した(症例24)。

Sudden unexplained death in epilepsy was reported in a child who had presented with multiple seizures, including one with cardiorespiratory arrest (case 30). In this case, a number of different CAM therapies had been used instead of anticonvulsant therapy due to concerns about potential drug side effects. The fourth reported death was of a child who was prescribed anticoagulants following pulmonary emboli (case 31). However, a complementary medicine was used for treatment instead of anticoagulants and the child died following complications relating to a pulmonary infarction.

癲癇で原因不明の突然死をした子供は、1回の心停止を含む発作重積を起こしていた(症例30)。この症例では、副作用の可能性を怖れて鎮痙薬を使わずに、数多くの補完代替医療が使われていた。4つめの死亡例では、肺塞栓症を起こして抗凝血剤の処方を受けた(症例31)。しかし、抗凝血剤を使わずに、補完医療が使われた。そして、肺梗塞症に関連した合併症で死亡した。
このような症例について、論文発表した研究者たちは...
The authors, from the Royal Children's Hospital in Melbourne, said: "Many of the adverse events associated with failure to use conventional medicine resulted from the family's belief in complementary and alternative medicine and determination to use it despite medical advice."

「多くの副作用症例は、両親が補完代替医療を信じていて、医療アドバイスにも関わらず、通常医療を使わなかったことによるものである。」と述べている。

[Warning over alternative remedies (2010/12/23) by UK's Press Association]
またEdzard Ernst教授も次のようにコメントしている:
Ernst said people should recognize the limitations of alternative medicines and that practitioners should be careful not to oversell their benefits.

「人々は代替医療の限界を認識すべきであり、療法士は療法の効果を吹聴しすぎないように注意深くなるべきだ」と述べた。

[Alternative medicines sometimes dangerous for kids (2010/12/23) by THe Associated Press]
両親が補完代替医療を信じて、本人が判断できない乳幼児に対して、通常医療を使わずに死なせたり、重い症状を起こさせたりするのは、これまでも繰り返されてきたこと。

これを少しでも減らすには、「通常医療を受けさせず、ホメオパシーなど補完代替医療を使って、子供を死亡させた」場合、処罰するかどうかは別にして、死因を明らかにして、「ホメオパシーなど補完代替医療の使用の危険性」を繰り返し周知徹底しておく必要がある。
posted by Kumicit at 2010/12/23 19:13 | Comment(0) | TrackBack(0) | Quackery | このブログの読者になる | 更新情報をチェックする
この記事へのコメント
コメントを書く
お名前:

メールアドレス:

ホームページアドレス:

コメント: [必須入力]


この記事へのトラックバック